Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Allergies To Drugs

Allergies To Drugs

I've seen many postson here that mention having allergic reactions too certain anti convulsants How do you know this ? ATM I'm on Keppra, Lamotragine,clobazam & sodium valproate ) Not controlled

A MyEpilepsyTeam Member said:

These drugs affect people in different ways. When Keppra was introduced as an AED it was hailed as a wonder drug. Maybe it was for some. It made me seriously suicidal. I have been on Lamictal, the branded version of lamotrigine for several years now. The generic version is alright PROVIDED the generic version is made by the same company every time. The drug from different manufacturers of the generic version can vary by as much as 45% in bioavailability. This may induce seizures. It happened to me. For that reason I was given Lamictal.

posted over 1 year ago
A MyEpilepsyTeam Member said:

I read everything on the internet about drugs before I take them. Just bc it may work for one person doesn’t mean it will work for u too. I don’t trust dr bc they gave me stimulants & it was ugly. It changed my life to worse. My dr also gave me an anti depressant which I don’t need. I’m not depressed just having seizures. After taking the anti depressant I was in the rehab & went crazy. So now I read as much as possible bc I’m not going through that crap again. I felt like I was going through w/draw for sever weeks it was so uncomfortable & embarrassing. Listen to ur conscious not dr!!

posted over 1 year ago
A MyEpilepsyTeam Member said:

I'm on a few of the same meds. but also allergic to everything except a few medications. I would ask the Dr. what side effects are to them or what are some feelings you are having & if there a side effect.

posted over 1 year ago
A MyEpilepsyTeam Member said:

I'm am allergic to dilantin and tegretol Dilantin within a week my liver enzymes went so high I was close to having a liver transplant. Tegretol toxicity within 11 days I was very sick I had fever and full body rash and flat as a tack could'nt walk very well the hospital initially thought I had meningococcal and I had to have a lumbar puncture . I did have side affects from Keppra like the suicidal thoughts rage made my depression 100 times worse but they aren't allergies they were side affects, i had been on it for quite a while. I recently tried Briviact and the side affect were to the extreme so I wont go near that again. I'm also allergic to a few antibiotics and maxalon as well

edited, originally posted over 1 year ago
A MyEpilepsyTeam Member said:

My doctor always does memory tests because my memory is better now than it has been my whole life after 3 brain surgeries. My doctor also checks my liver to make sure my meds haven't affected it and many other tests to make sure there is no negative side affects to my meds. My doctor did tell me I literally have a thick skull from taking so many meds in my life!!!

posted over 1 year ago
Already a Member? Log in